Publicacions Matemàtiques

On the baker's map and the simplicity of the higher dimensional Thompson groups $nV$

Matthew G. Brin

Full-text: Open access

Abstract

We show that the baker's map is a finite product of transpositions (particularly pleasant involutions), and conclude from this that an existing very short proof of the simplicity of Thompson's group $V$ applies with equal brevity to the higher dimensional Thompson groups $nV$.

Article information

Source
Publ. Mat., Volume 54, Number 2 (2010), 433-439.

Dates
First available in Project Euclid: 28 June 2010

Permanent link to this document
https://projecteuclid.org/euclid.pm/1277731540

Mathematical Reviews number (MathSciNet)
MR2675931

Zentralblatt MATH identifier
1236.20034

Subjects
Primary: 20E32: Simple groups [See also 20D05]
Secondary: 20F05: Generators, relations, and presentations 20B07: General theory for infinite groups 57M60: Group actions in low dimensions

Keywords
Thompson group baker’s map infinite simple group

Citation

Brin, Matthew G. On the baker's map and the simplicity of the higher dimensional Thompson groups $nV$. Publ. Mat. 54 (2010), no. 2, 433--439. https://projecteuclid.org/euclid.pm/1277731540


Export citation